Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

TOO MUCH MEDICINE

Posted by on Jan. 27, 2009 at 10:23 AM
  • 9 Replies

i took my 9 mo old son to the docs on sunday and found out he has an ear infection in his right ear, a viral cold, and in his left ear showing signs of teething (no teeth yet). so the doc prescribed amoxicillan for his ear infection (1 tsp. twice a day) and tylenol for his fever and pain (1 tsp. every 4 hours).  when i said i thought that was too much for him he just looked at me like i was the worst mother in the world. i don't want my son to be in pain, and definatly not to have a fever, but i think that is too much. i need other mother's advice....please help.

by on Jan. 27, 2009 at 10:23 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
charding273
by on Jan. 27, 2009 at 10:25 AM

no, jmo but its not too much. especially if a doc prescribed it.  And you dont need to give tylenol if he doesnt need it, but he does need amox to get rid of the infection

alexjames
by on Jan. 27, 2009 at 10:27 AM


Quoting charding273:

no, jmo but its not too much. especially if a doc prescribed it.  And you dont need to give tylenol if he doesnt need it, but he does need amox to get rid of the infection


Mom2LiamNMolly
by on Jan. 27, 2009 at 10:27 AM

It doesn't sound like too much to me... when Liam had his ear infection he was on a kids Z-Pack... and a tylenol and motrin rotation for the fevers and the pain.... 1.2ml on the tylenol and 1.8ml on the motrin...

You hear medicines are bad... blah blah blah... but in reality most complications from medicines are parens over-dosing their kids in ignorance... I would rather my kids have medicine as needed for pain and infection... then let them being in pain or get sicker... BUT YOUR BABY YOU CHOICE!!!

                 motherhood-quote21


Stefanie - Mommy to Liam Patrick 07/07 (IUGR) and Molly Kate 06/08 (IUGR, Pre-Natal Stroke, Developmental Delays, and Failure to Thrive) and Wife to Mark since 2/17/2006

Mommy1029
by on Jan. 27, 2009 at 10:29 AM

Lilli was diagnosed at birth with high Bile Rubin levels which caused damage to her liver function. When I first had to start giving her multiple meds every day, it scared me and when the doc said to give her tylenol to on top of that I was overwhelmed. I don't give her tylenol, I give her humphrey's It works just as well for teething and once I give it to her the pain stops and  does the fever. You could get lots of good advice on alternative if you try some of the homeopathic groups. But you have to give him the prescribed meds, he could get a lot worse without it.

 I am a 25 year old proud Christan, cosleeping, selective vaccinating, pro-life, breastfeeding, baby wearing, stay at home, can't wait for the next baby, Mommy! Work From Home Today, http://www.MyHomeBusinessPays.com/40651247

reelo
by on Jan. 27, 2009 at 10:33 AM

That sounds pretty normal.  Whatever you do, make sure he is getting the full doses of the antibiotic.  If he is doing ok you could probably hold off on the tylenol, but that really isn't an excessive dose.  As an earlier poster said, a lot of the issues with kids and medications come from parents not dosing correctly.  I'm sure your doc gave a weight based recommendation (whihc is best and most accurate) make sure you follow it-- ise a dosing cup or measured syringe and not just a kitchen spoon.

 

   

Msgme
by Platinum Member on Jan. 27, 2009 at 10:34 AM

doesnt seem like too much at all.  Which part seemed like to much?  Was it that he is on 2 meds or is the dosage you are worried about?  The antibiotic is to get rid of the infection and the tylenol is for the pain and fever

queeniceone
by on Jan. 27, 2009 at 10:39 AM


Quoting Msgme:

doesnt seem like too much at all.  Which part seemed like to much?  Was it that he is on 2 meds or is the dosage you are worried about?  The antibiotic is to get rid of the infection and the tylenol is for the pain and fever


the antibiotic i'm not worried about, it's having to give him so much tylenol. cuz i said to the doc, what if he doesn't have a fever do i still have to give him the tylenol, he said of course you don't want your kid in pain do you. he never said anything about not giving it to him if i think he's not in pain

Msgme
by Platinum Member on Jan. 27, 2009 at 10:46 AM

Just go with your mommy instinct.    The tylenol is just to make him comfortable and if you think he's comfortable and does not need the tylenol and your  not crazy about giving it to him then don't.   I've always leaned more towards giving it to my kids  just to keep them comfortable. My fear was that if they seem okay now and then the pain came back it would take that much longer for them to work.  So I would give it to them every 4 hours.  But let your mommy instincts kick in. 

Quoting queeniceone:


Quoting Msgme:

doesnt seem like too much at all.  Which part seemed like to much?  Was it that he is on 2 meds or is the dosage you are worried about?  The antibiotic is to get rid of the infection and the tylenol is for the pain and fever


the antibiotic i'm not worried about, it's having to give him so much tylenol. cuz i said to the doc, what if he doesn't have a fever do i still have to give him the tylenol, he said of course you don't want your kid in pain do you. he never said anything about not giving it to him if i think he's not in pain


michelle6_10
by on Jan. 27, 2009 at 10:49 AM

I would definitely give him the amoxicillan but only give him the tylenol if he seemed to be in a lot of pain.  I usually give my lo tylenol at night only.  A fever isn't dangerous unless it gets really high, so I wouldn't worry too much about the fever.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)